Posted Sun 8 Sep 2019 0.23am by Amy176
I am new to this forum, so hello!
I would just like a little advice. I am 34, had psoriasis since I was 11. It was always manageable until a few years ago. I went back and forth to the GP who kept giving me different steroids which never really worked. In March I went to the GP with what I thought was a cracked or chipped bone in my hand - it was incredible painful and wouldn’t go away!
Anyway - fast forward a couple months, I have been diagnosed with psoriatic arthritis. I have been on 15mg methotrexate for 4 weeks. I feel a bit sick constantly, but that I can cope with. What is upsetting me is the spots I now have all over my face! My skin on my face was the only part of me that was never affected by the psoriasis, and now it’s all spotty 😞
I want to stay on the methotrexate because my hand is back to normal and my psoriasis seems to be shrivelling up, which to be honest I never thought would happen! I am so happy with the results of the methotrexate.
Basically, what I would like to know is whether the spotty side effects will subside? Or whether they will stay?
I know this sounds mega shallow, and I am very lucky to have been given the methotrexate.
Sorry for the long post!!!
Posted Sun 8 Sep 2019 8.28am by Paul macbay
Hi. I'm Paul and I have had guttate & plaque psoriasis from the age of 4 and recently PSA which first started in my teens but was missed.
Hi. Glad to hear your skin is clearing up with the mtx. I've never had psoriasis spots as a side effect myself on my face but on the soles of my feet! but these effects subsided after about 3 months and was told to apply a medicine called enstilar foam at the same time which help clear it up.
I'd definitely report it to your nurse who is monitoring you with the new medication as if it does turn out to be a ongoing problem, they can do all sorts with adjusting doses or different medicines if need be.
Don't worry you're not being shallow with what you asked it's a normal thing and good for you for asking it!
I hope this helps a bit and good luck- Paul
Posted Sun 15 Sep 2019 11.04am by S
My partner has had psoriasis since he was in his 30s and he is now 65. It was on 3/4 of his body so was really impacting on his life. He was just using moisturiser and dovobet but nothing helped.. 2 years ago he started methotrexate and IT COMPLETELY DISAPPEARED! He was ecstatic but over time his immune system was affected badly. Constant cold sores, feeling tired, his liver was also affected as well as his libido. After deliberating for quite a while he came off the methotrexate in April this year and he is getting back to his old self again but of course the psoriasis has returned with a vengeance! He uses Cetraben and Enstilar - which he finds very painful on his back.
Is it worth going down the naturopathic route now as I know he is so so miserable at the rate of return. Any help or advice would be great!
Posted Sun 15 Sep 2019 11.50am by Mac
I have been taking MTX for years (20mg) I alway's got blood test every month, and at the start of June this year my liver test shot up :(. They took me of the medication for two weeks and my liver test came back down, so they put me back on at a lower dose 15mg with blood tests every two weeks. My consultant told me that if I was still able to take the MTX that they might introduce some Sulfasalazine along with the MTX, though I do have other conditions along with the PSA.
It does sound as if your partner wasn't getting along with the MTX, wonder would a lower dose be beneficial. Might be worth asking their consultant or doctor.
Posted Sun 15 Sep 2019 12.06pm by S
We did try lower doses but the psoriasis came back very quickly so it only worked for him on the higher dose! Just wondering if there is anyone out there who have tried the naturopathic route and if it worked at all.
Posted Sun 15 Sep 2019 12.43pm by Mac
Ah right you never mentioned that in your post!
As for going the natural way, I couldn't see it doing any harm. I have tried it over the years some have worked some haven't, some I thought worked till I had a bad flare up. I would say that it's just boils down to the individual, try it and see what harm will it do.
Posted Sun 15 Sep 2019 12.50pm by S
Posted Sun 15 Sep 2019 12.52pm by Mac